MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703091
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sleeve detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used during a ureteroscopy procedure in the ureter or bladder performed on (b)(6) 2023.During the procedure, when the guide wire was pulled out from the patient, the blue covering was broken.The broken piece of the guidewire was successfully retrieved, and an x-ray was completed at the end to ensure nothing was in the patient.The procedure was successfully completed with the original sensor wire device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sleeve detached.Block h11: updated b5: additional information received on november 3, 2023.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used during a ureteroscopy procedure in the ureter or bladder performed on (b)(6) 2023.During the procedure, when the guide wire was pulled out from the patient, the blue covering was broken.The broken piece of the guidewire was successfully retrieved, and an x-ray was completed at the end to ensure nothing was in the patient.The procedure was successfully completed with the original sensor wire device.There were no patient complications reported as a result of this event.Additional information received that the broken piece of wire was successfully removed using graspers.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of sleeve detached.Block h10: the returned sensor wire was analyzed, and upon magnification it was observed that the sleeve was detached.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of sleeve detached was confirmed.It is possible that the excess of force applied to remove the wire probably caused the detachment of the sleeve.It is most likely that as part of the device manipulation during the procedure, an excess of force was applied to the device such as during the guidewire insertion through another device or the interaction with the scope, causing the sleeve detached.Based on the information available and investigation results, a conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18059700
Report Number3005099803-2023-05939
Device Sequence Number20511697
Product Code EZB
UDI-Device Identifier08714729257318
UDI-Public08714729257318
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model NumberM0066703091
Device Catalogue Number670-309
Device Lot Number0032153155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/03/2023
12/11/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/21/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown